# SDR CA000414007

- Difficulty date: March 29, 2000
- Submitted: June 23, 2000
- Operation: General aviation
- Make and model: Cessna 172N
- Aircraft time: 14,149 hours
- Engine: Lyc O320H2AD
- Propeller: Mcauly 1C160DTM
- System (JASC): 3397 · Light System Wiring
- Part: Wire
- Condition: Chafed
- Location: Cabin
- Component: Flight Compartm
- Stage of operation: CL
- How discovered: V
- Nature of condition: B
- Precautionary procedure: H, A

## Discrepancy

(CAN) DURING CLIMB, THE PILOT NOTICED A BURNING SMELL. THE PILOT TURNED OFF ALL ELECTRICS AND RETURNED FOR LANDING.  MAINTENANCE PERSONNEL FOUND THE WIRES TO THE LIGHT DIMMING CIRCUIT WERE SHORTING TO GROUND WHERE THEY HAD CHAFED ON THE CONSOLE STRUCTURE. THE SHORT WAS INTERMITTANT AND DID NOT USE ENOUGH CURRENT TO CAUSE THE CIRCUIT BREAKER TO TRIP.  THE WIRE WAS REPAIRED AND A CHAFE STRIP WAS ADDED TO THE STRUCTURE IN THE AREA OF THE WIRE DAMAGE.
